Format

Send to

Choose Destination
Oncol Lett. 2016 Jan;11(1):85-88. Epub 2015 Nov 2.

Immunosuppressant therapy successfully improved regorafenib-induced severe hepatic injury in a patient with metastatic gastrointestinal stromal tumor: A case report.

Author information

1
Department of Medical Oncology, Clinical Research Institute, National Hospital Organization Kyushu Medical Center, Fukuoka 810-0065, Japan.
2
Department of Medical Oncology, Clinical Research Institute, National Hospital Organization Kyushu Medical Center, Fukuoka 810-0065, Japan; Department of Hematology and Oncology, Kyushu University Hospital, Fukuoka 812-8582, Japan.
3
Department of Gastroenterology, National Hospital Organization Kyushu Medical Center, Fukuoka 810-0065, Japan.
4
Department of Pathology, National Hospital Organization Kyushu Medical Center, Fukuoka 810-0065, Japan.
5
Department of Hematology and Oncology, Kyushu University Hospital, Fukuoka 812-8582, Japan.
6
Department of Comprehensive Clinical Oncology, Faculty of Medical Sciences, Kyushu University, Fukuoka 812-8582, Japan.

Abstract

A 75-year-old man diagnosed with ileal gastrointestinal tumor with peritoneal dissemination was subjected to salvage treatment with regorafenib at 120 mg/day. Following the initiation of the treatment, liver dysfunction appeared on day 28, and continued to worsen despite termination of the treatment. Since no increase in the levels of serum immunoglobulins of the patient was observed, and negative results were obtained for the analysis of viral markers and autoantibodies, a diagnosis of regorafenib-induced hepatitis was suggested. In consequence, the patient received steroid pulse therapy and continuous administration of prednisolone, without sufficient improvement. Liver biopsy revealed interface hepatitis with prominent plasma cell infiltration, suggesting regorafenib-induced autoimmune hepatitis. The patient was then administered azathioprine and prednisolone, which improved the hepatic injury. The present case represents the first report of successful treatment of regorafenib-induced severe hepatic injury by the use of an immunosuppressant.

KEYWORDS:

drug-induced autoimmune hepatitis; gastrointestinal stromal tumor; immunosuppressant; liver injury; regorafenib

Supplemental Content

Full text links

Icon for PubMed Central
Loading ...
Support Center